Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 108, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 19, 2001, 5:30 PM CDT for Saint Tammany Parish, Louisiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2001, 5:30 PM CDT (22:30 UTC)
- Expired
- Jun 19, 2001, 6:15 PM CDT
- In force
- 45 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Saint Tammany Parish, LA
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.5 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 637 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
219 WFUS54 KLIX 192230 SVRNEW LAC103-192315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 530 PM CDT TUE JUN 19 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITIES OF...COVINGTON...MANDEVILLE * UNTIL 615 PM CDT * AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHEAST OF COVINGTON...MOVING NORTHWEST AT 15 MPH. THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:30 PM CDT, 3 hours earlier.
Area forecast discussion, Jun 19, 2:30 PM CDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 230 PM CDT TUE JUN 19 2001 SATELLITE SHOWED CIRCULATION OVER THE LOWER MISSISSIPPI VALLEY PRODUCING SCATTERED CONVECTION. MODELS KEEP CIRCULATION NEARLY STATIONARY THROUGH LATE WEDNESDAY THEN SHIFTS IT SOUTHEAST. WILL KEEP A CHANCE OF CONVECTION THROUGH WED NIGHT WITH SMALLER POPS ON THURSDAY. LOOKS LIKE THE COLD FRONT WILL BE MOVING THROUGH THE CWA A LITTLE FASTER THAN INDICATED YESTERDAY. WILL MOVE THE FRONT THROUGH THE CWA FRIDAY AND FRIDAY NIGHT WITH LESS HUMID AND DRIER CONDITIONS CONTINUING SATURDAY AND SUNDAY AND INCREASING THE CHANCE OF PCPN MONDAY AND TUESDAY. WILL GO A LITTLE WARMER FOR MINS TONIGHT AND WEDNESDAY NIGHT. HIGHS WILL REMAIN NEAR 90. MCB 72/91/71/92 4523 BTR 72/91/72/92 3523 MSY 75/90/75/92 3423 GPT 73/89/73/90 3423 .NEW...NONE. LA...NONE MS...NONE. 17 =
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.